Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 62, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2017, 5:47 PM EDT for Sandusky County, Wood County, Ohio. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 5:47 PM EDT (21:47 UTC)
- Expired
- Jun 13, 2017, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 121 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 558 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
879
WUUS51 KCLE 132147
SVRCLE
OHC143-173-132245-
/O.NEW.KCLE.SV.W.0062.170613T2147Z-170613T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
547 PM EDT TUE JUN 13 2017
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Sandusky County in northwestern Ohio...
Southeastern Wood County in northwestern Ohio...
* Until 645 PM EDT
* At 547 PM EDT, a severe thunderstorm was located 7 miles east of
Bowling Green, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Bowling Green, Fremont, Fostoria, Clyde, North Baltimore,
Gibsonburg, Woodville, Elmore, Green Springs, Ballville,
Pemberville, Luckey, Bradner, Wayne, Bloomdale, Risingsun, Cygnet,
Lindsey, Portage and Jerry City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4148 8365 4148 8334 4146 8334 4146 8316
4145 8304 4147 8304 4146 8301 4126 8300
4125 8342 4117 8342 4117 8367
TIME...MOT...LOC 2147Z 279DEG 14KT 4138 8351
HAIL...1.00IN
WIND...60MPH
$$
LaPlante1 follow-up statement
979
WWUS51 KCLE 132209
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
609 PM EDT TUE JUN 13 2017
OHC143-173-132245-
/O.CON.KCLE.SV.W.0062.000000T0000Z-170613T2245Z/
Sandusky OH-Wood OH-
609 PM EDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN SANDUSKY AND SOUTHEASTERN WOOD COUNTIES...
At 609 PM EDT, a severe thunderstorm was located 8 miles northwest of
Fostoria, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Bowling Green, Fremont, Fostoria, Clyde, North Baltimore, Gibsonburg,
Green Springs, Ballville, Pemberville, Bradner, Wayne, Bloomdale,
Risingsun, Cygnet, Lindsey, Portage, Jerry City, Helena, West
Millgrove and Burgoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4139 8365 4143 8301 4126 8300 4125 8342
4117 8342 4117 8367
TIME...MOT...LOC 2209Z 298DEG 15KT 4125 8353
HAIL...1.00IN
WIND...60MPH
$$
LaPlanteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:10 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 13, 5:10 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 510 PM EDT Tue Jun 13 2017 .SYNOPSIS... A weak cold front will drop south into the area today and stall for Wednesday then slowly lift back north of the area Thursday into Friday. A cold front will push east through the region Sunday. && .NEAR TERM /THROUGH WEDNESDAY/... Little changes to the near term from the midday update with ongoing convection. Hi-res models have done a fairly good job depicting the convective evolution so far this afternoon. Focus of the pops shifts to more of the southwest quadrant of the forecast area over the next several hours. Still expecting a quick downturn of convective coverage/intensity towards sunset. Still carrying slight chance pops southwest overnight, but these may need to be removed if hi-res trend continued. Expecting mainly dry conditions after 06Z, but with several remnant outflow boundaries across the region, a stray shower/storm isn't out of the question. Low confidence forecast for tomorrow as synoptic front south of the area is expected to slowly lift northeast through the area. Models have trended a little slower, hanging the front up across the far southwest part of the forecast area through the day. The resulting forecast is slightly lower temperatures, and curtailed pops with chance pops confined to the afternoon hours mainly south of the US-30 corridor. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Challenge on Wednesday night and Thursday will be timing of thunderstorms as the ridge aloft finally breaks down. Weakly defined warm frontal boundary is expected to be overhead on Wednesday night. Thunderstorm activity driven by shortwave energy ejecting out of the Plains trough may be ongoing upstream Wednesday evening. Despite a general southwesterly flow through the column, storms may try to propogate southeast along the theta-e ridge across northern Ohio. Will continue with chance pops for Wednesday night then likely on Thursday as the surface trough extending from low pressure over Canada moves through. Timing of storms on Thursday will be highly dependent on activity from Wednesday night. If a larger area of storms comes through Wednesday night then we may may see less activity Thursday afternoon. Otherwise, expecting Thursday to be active as a more pronounced shortwave moves across the southern lakes region. Much drier air arrives Thursday night with chances of showers and storms decreasing from the northeast. Could see a stray storm develop in the southern counties depending on where the boundary lies, but otherwise expecting mainly dry conditions and increasing subsidence. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A series of shortwaves moving around the south side of a deepening trough will bring continued chances of showers and thunderstorms over the weekend. Temperatures will be warm over the weekend followed with a cool down behind a front on Monday. && .AVIATION /18Z Tuesday THROUGH Sunday/... A cold front will sink south into the region this afternoon. Unstable conditions south of the front will lead to rapid cumulus development through the afternoon hours, with scattered TSRA possible. Coverage should be fairly widespread, but only mention TSRA in a TEMPO at KMFD and KCAK this afternoon, with VCTS mention at KFDY, KTOL and KYNG. TSRA activity should diminish rapidly after 00Z, with some localized MVFR BR developing overnight, especially where thunderstorms persist this afternoon. Winds will veer from southwesterly south of the front to northerly north of the front, becoming generally calm after Midnight. OUTLOOK...Non-VFR possible in thunderstorms through Thursday night. && .MARINE... East to northeast winds will continue behind a front on Wednesday. Waves will increase to 2 to 4 feet with a little bit of a chop on the lake. The front will then move back north on Thursday as a warm front and winds will shift back around to the south for Thursday and should remain in a south to southwest flow through much of the weekend. These southerly winds should be much of the same that we have seen from the past couple days with 5-15 knots over the lake for much of the end of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...KEC LONG TERM...KEC AVIATION...Greenawalt MARINE...KEC/Sefcovic
Hazardous weather outlook, Jun 13, 4:48 PM EDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 448 PM EDT Tue Jun 13 2017 OHZ003-006>009-017>019-027>030-036>038-047-142100- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Ashland-Marion-Morrow-Holmes-Knox- 448 PM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. There is a marginal risk for severe thunderstorms through this evening. Storms may produce damaging winds, large hail, and torrential rainfall that may lead to flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-142100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 448 PM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-020>023-031>033-089-PAZ001>003-142100- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Wayne-Stark-Mahoning-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 448 PM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe thunderstorms Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 13, 5:03 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
503 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 1 NE LOUISVILLE 40.85N 81.25W
06/13/2017 E1.50 INCH STARK OH STORM CHASER
&&
THOMPSONLocal storm report, Jun 13, 5:10 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
510 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 2 SW DANVILLE 40.43N 82.29W
06/13/2017 M0.00 INCH KNOX OH TRAINED SPOTTER
2.75 INCHES IN BETWEEN 315 TO 415. 0.25 INCHES SINCE.
3.00 INCHES TOTAL
&&
GARNETLocal storm report, Jun 13, 5:10 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
510 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 2 SW DANVILLE 40.43N 82.29W
06/13/2017 M3.00 INCH KNOX OH TRAINED SPOTTER
2.75 INCHES IN BETWEEN 315 TO 415. 0.25 INCHES SINCE.
3.00 INCHES TOTAL
&&
GARNETLocal storm report, Jun 13, 5:29 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
529 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG CARDINGTON 40.50N 82.89W
06/13/2017 MORROW OH 911 CALL CENTER
SEVERAL REPORTS OF TREES AND POWERLINES DOWN IN THE
CARDINGTON AREA. ALSO REPORTS OF TREES DOWN NEAR IBERIA
&&
GARNETLocal storm report, Jun 13, 5:31 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
531 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN WILLARD 41.05N 82.72W
06/13/2017 M2.08 INCH HURON OH TRAINED SPOTTER
&&
THOMPSONLocal storm report, Jun 13, 5:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
547 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM FLASH FLOOD 4 NE MANSFIELD 40.80N 82.47W
06/13/2017 RICHLAND OH EMERGENCY MNGR
REPORTS OF FLASH FLOODING NEAR THE MANSFIELD AIRPORT AND
SPEEDWAY. NUMEROUS ROADS WITH WATER FLOWING OVER THEM.
FIELDS WASHED OUT. REPORT OF BUILDING IMPACTED BY WATER
NEAR THE SPEEDWAY.
&&
GARNETThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:42 PM EDT | Special Weather Statement | CLE | Wayne | 48 min |
| Jun 13, 2:27 PM EDT | Special Weather Statement | CLE | Stark | 33 min |
| Jun 13, 2:34 PM EDT | Special Weather Statement | CLE | Holmes, Knox, Morrow | 56 min |
| Jun 13, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland | 39 min |
| Jun 13, 2:49 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 41 min |
| Jun 13, 3:17 PM EDT | Special Weather Statement | CLE | Knox, Morrow | 58 min |
| Jun 13, 3:25 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 50 min |
| Jun 13, 3:31 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 43 min |
| Jun 13, 3:45 PM EDT | Flash Flood Warning | CLE | Ashland, Holmes, Knox, Richland | 6 hr |
| Jun 13, 4:25 PM EDT | Areal Flood Advisory | CLE | Crawford, Marion, Morrow, Wyandot | 4 hr |
| Jun 13, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 63 min |
| Jun 13, 4:30 PM EDT | Flash Flood Warning | CLE | Richland | 6 hr |
| Jun 13, 4:33 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland | 57 min |
| Jun 13, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 53 min |
| Jun 13, 5:49 PM EDT | Areal Flood Advisory | CLE | Huron | 4 hr |
| Jun 13, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 52 min |
| Jun 13, 5:57 PM EDT | Flash Flood Warning | CLE | Hancock | 6 hr |
| Jun 13, 7:10 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Wood | 46 min |
| Jun 13, 7:55 PM EDT | Areal Flood Advisory | CLE | Hancock, Seneca | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.